MAUDE Adverse Event Report: ANGIODYNAMICS EXODUS; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

ANGIODYNAMICS EXODUS; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number 10527
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference: (b)(4).
 
Event or Problem Description
An end user reported an issue with an exodus biliary drainage catheter 12f 35 cm std loop w/ radiopaque marker band, prior to or during the removal of the biliary drainage catheter, it was noted the tube was fractured.The medical team was able to retrieve all pieces of the tube and a new tube was placed.Multiple attempts to obtain additional information were unsuccessful.
 
Additional Manufacturer Narrative
The customer's reported complaint description of catheter tubing/tip detached was not confirmed since no complaint sample device was returned for evaluation.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.No scar or supplier notification is warranted since no complaint sample was returned for evaluation and a supplier manufacturing non-conformance could not be confirmed.In addition, historical evaluation of returned complaint samples for this biliary catheter/tip tubing fracture and detachment was determined to not be manufacturing related; reference (b)(4) as example.Finally, freudenberg medical is no longer the contract manufacturer of the exodus drainage catheter device for angiodynamics.Potential contributing factor for biliary drainage catheter tip detachment is the patient's body chemistry and/or treatment since tip is intended to be placed in the duodenum, which is a caustic environment.In addition, it is unknown if the patient's gi tract was altered due to trauma or surgery (e.G.Post whipple or hepaticojejunostomy), which can affect location of the drainage catheter tip in the small intestine.Catheter break/fracture is listed as potential complication in the device dfu.A review of the device history records was performed for the indicated lot for any deviations related to the reported failure mode of the complaint.The review confirms that the lot met all distribution performance specifications, i.E.No ncr associated with reported failure mode.Labeling review: the directions for use (aw1006977-01) which is supplied to the end user with this device states: indications for use / intended use: exodus array multipurpose drainage catheters are intended for percutaneous drainage of fluid or air in the chest, abdomen and pelvis, e.G., abscesses, cysts, pneumothoraces, biliary, nephrostomy, urinary, pleural empyemas, lung abscesses and mediastinal collections.Exodus nuance* nephrostomy drainage catheters are intended for percutaneous drainage of fluid collections in the urinary system.Exodus believe biliary drainage catheters are intended for percutaneous drainage of the biliary tree.Warnings: · do not use catheter for gastrostomy procedures/feeding tube.Exposure to gastric juices may damage the catheter.· do not place catheter into the vascular system.· do not expose this catheter to alcohol, as it may damage the hydrophilic coating and the catheter.Potential complications/adverse events: · catheter break/fracture.Note: where long-term use is indicated, it is recommended that indwelling time not exceed 90 days.This catheter should be evaluated by the physician on or before 90 days post-placement.Note: for the exodus believe biliary drainage catheter, the distal tip of the catheter is advanced as far as the duodenum with the radiopaque marker in the biliary tree.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
EXODUS
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key21421713
Report Number1317056-2025-00022
Device Sequence Number18040241
Product Code FGE
UDI-Device IdentifierH965105270
UDI-PublicH965105270
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K152069
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number10527
Device Lot Number0000245670
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Supplement Date Received by Manufacturer06/11/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown